# SDR CA060316010

- Difficulty date: March 16, 2006
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Piper PA-28-140
- Aircraft time: 12,418 hours
- Engine: Lyc O320E3D
- Propeller: Snsnch 74DM
- System (JASC): 8011 · Engine Starter
- Part: Gear
- Condition: Cracked
- Location: Starter Bendix
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

THE STARTER BENDIX GEAR WAS BROKEN IN 3 THREE PLACES.  THE STARTER HOLD DOWN BOLTS WERE EITHER BROKEN OR STRETCHED.  SINCE THE STARTER AND ALT HAVE A SUPPORTING BRACE BETWEEN THEM, VERY STRONGLY SUSPECT THAT THE STARTER WAS ENGAGED WHILE THE ENGINE WAS RUNNING.  THE STARTER SW WAS CHECKED FOR DEFECTS BUT NONE FOUND.
